I've noticed i retain a lot of water, and i've seen a lot of discussions about lantus vs. levemir, which i've never even heard of. does anyone know the difference btwn. the two? why one would be prescribed over the other?

Views: 3030

Reply to This

Replies to This Discussion

I've been on Lantus since May 2008 and I can't say that its had an effect on me, granted its been hard to get the weight off but I also have PCOS so that effects weight loss to start with as does being in menopause. I'm down 6 pounds from the start of this year or 10 pounds since May of 08, but hay it might be a slow loss at least its going down in the right direction.

I was told when I was put on Lantus that I might gain weight till the right dosage was found for me, but I started on 10 unit and now am on 50 units and its not had an effect on my weight that I know of (might be part of the reason for it being harder to get it off or it might not, I don't really know).
hmmm... i feel like i retain water easier. especially in my legs. i take 12 units a day now. i was never told anything about weight gain, but it seems like there are quite a few postings regarding lantus and weight gain. thank you for your response :D
Hi Nyxks, I'm sorry you're having a problem, please call sanofi-aventis at 800-633-1610 to report any problems you may have
experienced while take LANTUS. Regards, Mandy.
Hmmm I find this very interesting, I have gained enormous amount of weight, fluid, am on Furosemide for fluid retention, have been on Lantus twice daily for two years now since heart surgery, leg breaks etc I am also menopausal, but unable to exercise due to my right leg not healing properly and now is twisted out!!!!
Weight is a major factor for me, and has also increased my depression! What a sad sack I am !!!!
Big hugs! I do understand.
Hi sallygreen99, I'm sorry you're having a problem, please call sanofi-aventis at 800-633-1610 to report any problems you may have experienced while take LANTUS. Regards, Mandy.
It's hard for me to tell as I noticed I retain some water weight now after the birth of my child 5 years ago (also in my legs, it seems), and I am now 43... so it could be a perimenopausal thing. However, the one thing I have noticed since my diagnosis as T1 almost a year ago (anniversary June 7th) is that I've gained 15 lbs! Granted I was a pretty thin when I was diagnosed, but my diet is not high carb at all and it helped me bring my A1C down quickly. So... I'm not sure what is going on but I do hate both the water retention and whatever weight I've gained. Hoping to get a handle on this because I DON'T want to get any larger.
Hi caprifoglio, I'm sorry you're having a problem, please call sanofi-aventis at 800-633-1610 to report any problems you may have experienced while take LANTUS. Regards, Mandy.
All insulins can cause weight gain. I am given to understand by reading that excess insulin is stored as fat - a problem I had before I became diabetic. I have a large cyst on my pancreas and that used to cause hyperinsulinism (I was producing way too much insulin when eating - causing hypos after and it was years before this was diagnosed - I had to go to Latvia to find this out because doctors would not test here in the UK) The answer was to eat more slow release carbs and follow a diabetic diet (namely no sweets, eat healthy and more of it!) and I got a lot better and lost weight. They did warn me that I would become diabetic, which stupidly I ignored and then about 8 or 9 years later I began to lose weight so fast that I went down to 6 stones! I looked emaciated. Doctors again missed it for 10 years and I was diagnosed by accident while in hospital for another cyst on my spleen!

I was put on lantus and then levemir and being over sensitive to the human insulins (and therefore forever hypo) and put on some weight, but not a lot.

As for why they prescribe? Who knows. I suspect it is for financial gain.
No! I've been on Lantus since the Fall of 2006 and haven't gained any weight from using it. I was on a month supply of Levemir recently that my Endo gave me to try out. It worked Well for me also. I switched back to my Lantus to use the rest of it up. Lantus treated me pretty Good and I prefer not to waste. I filled my prescription for Levemir, so I'll be going back on it soon.
Hi latvianchick, I'm sorry you're having a problem, please call sanofi-aventis at 800-633-1610 to report any problems you may have experienced while take LANTUS. Regards, Mandy.
It would have been enough to just post this once, repetitive messages just don't look very good. And believe me, my fashion sense is seriously wanting, if I can tell it doesn't look good, then it doesn't look good.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Meet The 2014 Big Blue Test Grant Recipients

  This year Diabetes Hands Foundation has pledged US$35,000 in Big Blue Test grants, continuing its support for programs aimed at providing lifesaving supplies, medical tests, treatment, and patient education to people living in need who have or at risk Read on! →

Kim Vlasnik: The Patient Voice

  Kim Vlasnik, you NAILED it! In this video, Kim Vlasnik takes our breath away as she describes what its like to be a person with diabetes. Fortunately, Stanford’s Medicine-X Conference gives ePatients, like Kim, a chance to speak since we carry the Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service